Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2011, 11:27 AM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 11:27 AM CDT (16:27 UTC)
- Expired
- May 11, 2011, 12:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:36 AM CDT | TSTM WND GST 56 | 5 Ene Wilson, KS | |
| May 11, 11:54 AM CDT | HAIL 1 | 3 Sw Lincoln, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1424 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS53 KICT 111627
SVRICT
KSC053-105-167-111715-
/O.NEW.KICT.SV.W.0080.110511T1627Z-110511T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1127 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1215 PM CDT
* AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF RUSSELL TO ELLSWORTH...AND
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...LURAY...LUCAS...SYLVAN GROVE...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9803 3884 9802 3863 9822 3882 9877
3914 9877 3914 9848 3922 9850 3923 9849
TIME...MOT...LOC 1628Z 209DEG 43KT 3898 9870 3879 9822
WIND...HAIL <50MPH 1.00IN
$$
DARMOFAL5 follow-up statements
623
WWUS53 KICT 111641
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 AM CDT WED MAY 11 2011
KSC053-105-167-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1141 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL 1215 PM CDT...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF LUCAS
TO 7 MILES NORTHEAST OF ELLSWORTH...MOVING NORTHEAST AT 50 MPH.
IN ADDITION...AT 1136 AM A WIND GUST TO 56 MPH WAS MEASURED
5 MILES NORTHEAST OF WILSON.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...LUCAS...SYLVAN GROVE...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9803 3884 9802 3863 9822 3882 9877
3914 9877 3914 9848 3922 9850 3923 9849
TIME...MOT...LOC 1640Z 209DEG 43KT 3906 9859 3887 9815
WIND...HAIL 60MPH 1.00IN
$$
DARMOFAL577
WWUS53 KICT 111649
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT WED MAY 11 2011
KSC053-111658-
/O.CAN.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
ELLSWORTH KS-
1149 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3922 9803 3887 9802 3886 9877 3914 9877
3914 9848 3922 9850 3923 9848
TIME...MOT...LOC 1648Z 209DEG 43KT 3910 9851 3887 9806
$$
KSC105-167-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-LINCOLN KS-
1149 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN AND
NORTHEASTERN RUSSELL COUNTIES UNTIL 1215 PM CDT...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LUCAS TO 11 MILES NORTHEAST
OF KANOPOLIS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9803 3887 9802 3886 9877 3914 9877
3914 9848 3922 9850 3923 9848
TIME...MOT...LOC 1648Z 209DEG 43KT 3910 9851 3887 9806
WIND...HAIL 60MPH 1.00IN
$$
DARMOFAL138
WWUS53 KICT 111658
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT WED MAY 11 2011
KSC167-111708-
/O.CAN.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-
1158 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3922 9844 3922 9803 3887 9802 3887 9848
3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1658Z 209DEG 43KT 3906 9822
$$
KSC105-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1158 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 1215 PM CDT...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LINCOLN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9844 3922 9803 3887 9802 3887 9848
3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1658Z 209DEG 43KT 3906 9822
WIND...HAIL 60MPH 1.00IN
$$
DARMOFAL825
WWUS53 KICT 111711
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1211 PM CDT WED MAY 11 2011
KSC105-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1211 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 1215 PM CDT...
AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LINCOLN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9844 3922 9803 3899 9802 3900 9847
3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1712Z 231DEG 28KT 3908 9808
WIND...HAIL 60MPH 1.00IN
$$
DARMOFAL128
WWUS53 KICT 111716
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 PM CDT WED MAY 11 2011
KSC105-111726-
/O.EXP.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1216 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3922 9844 3922 9803 3899 9802 3900 9847
3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1711Z 231DEG 28KT 3907 9809
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:54 AM CDT, 33 minutes earlier.
Area forecast discussion, May 11, 10:54 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1054 AM CDT WED MAY 11 2011 .UPDATE... OVERALL THE MODELS HAVE BEEN RATHER POOR WITH INITIAL ROUND OF CONVECTION BEGINNING TO AFFECT CENTRAL KANSAS THIS MORNING. TO THAT END...THE 12Z NAM MAY BE RELATIVELY BETTER...ALBEIT SLOW...IN SHOWING CONVECTION CONTINUING TO SPREAD ACROSS THE WESTERN TWO- THIRDS OF THE FORECAST AREA THROUGH EARLY AFTERNOON. THIS WILL CARRY A MARGINAL SEVERE RISK FOR HAIL AND WIND. THE PROGRESSIVE NATURE OF THIS CONVECTION SHOULD ALLOW AREAS ALONG THE DRYLINE FRONT ACROSS WESTERN KANSAS TO CLEAR OUT DURING THE AFTERNOON...ALLOWING FOR SURFACE HEATING AND DESTABILIZATION FOR RENEWED SEVERE CONVECTION BY LATE AFTERNOON OR EARLY EVENING. THIS ACTIVITY SHOULD HAVE A HIGHER POTENTIAL FOR LARGER HAIL...DAMAGING WINDS AND EVEN TORNADOES THAT COULD AFFECT FAR WESTERN PORTIONS OF THE FORECAST AREA...ROUGHLY FROM RUSSELL TO ANTHONY DURING THE EVENING. KED && .PREV DISCUSSION... /ISSUED 652 AM CDT WED MAY 11 2011/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STORM SYSTEM MOVING OVER THE SOUTHERN ROCKIES WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS INCLUDING SEVERE THUNDERSTORMS TO THE AREA TODAY. EARLY MORNING SHOWERS AND THUNDERSTORMS OVER SOUTHWEST KANSAS AND WESTERN OKLAHOMA MAY BEGIN TO IMPACT THE KRSL AND KHUT AREAS AROUND OR AFTER 16Z IF THEY CAN PERSIST. BETTER CHANCES FOR DEEP MOIST CONVECTION SHOULD ARRIVE AFTER 20-21Z ALONG A DRYLINE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS. DUE TO UNCERTAINTY IN COVERAGE...MAINTAINED VCTS AT AREA TAFS DURING THE AFTERNOON AND EVENING HOURS. OTHER THUNDERSTORMS MAY DEVELOP WITHIN WEAKLY CAPPED AIRMASS OVER SOUTHEAST KANSAS AS THE UPPER TROUGH APPROACHES THROUGH THE DAY. MWM PREV DISCUSSION... /ISSUED 325 AM CDT WED MAY 11 2011/ DISCUSSION... TODAY-TONIGHT: PLETHORA OF ISSUES...WITH ELEVATED GRUNGE EXPECTED THIS MORNING MAINLY ALONG/EAST OF FLINT HILLS PER HRRR WHERE SOME ELEVATED INSTABILITY AND LITTLE CIN IS FORECAST. IT MAY BE THAT THE CURRENT PRECIPITATION DOES NOT DIE AND/OR ADDITIONAL DEVELOPMENT OCCURS OVER OK AND MOVES NE. THIS PRECIPITATION COULD EVEN PERSIST INTO THE AFTERNOON. HOWEVER MAIN FOCUS IS FOR STORMS IS ALONG THE DRYLINE WHICH WILL BE A BIT W OF FORECAST AREA. MEAN STORM MOTION SHOULD BE NNE...WITH RIGHT MOVING SUPERCELLS NE. THE BEST CHANCE FOR SEVERE WILL BE ALONG FAR WESTERN BORDER WHERE INSTABILITY/ SHEAR IS MAXIMIZED...ESPECIALLY IN THE VICINITY OF KGBD-ANTHONY. OVERALL INTENSITY SHOULD WANE DURING THE EVENING AS STORMS MOVE INTO SLIGHTLY LESS CONDUCIVE ENVIRONMENT. WHILE NAM APPEARS TO HAVE BEST HANDLE ON DRYLINE...HOWEVER IT DOES APPEAR TO ERODE CAP TOO QUICKLY PER USUAL BIAS WITH CONSIDERABLE MID LEVEL COOLING DURING THE DAY. MAIN HAIL THREAT WILL LIKELY BE WITH ROTATING STORMS. TORNADO THREAT APPEARS TO BE GREATEST WEST OF HIGHWAY 14. THU: AS UPPER LOW WINDS UP...WRAP AROUND MOISTURE WITH COOL TEMPERATURES ALOFT WILL LIKELY GENERATE SOME SHOWERS DURING THE DAY...AND WITH SLOWER MOVEMENT HAVE SLIGHTLY EXPANDED AREA OF PRECIPITATION. ALL MODELS SUGGEST MUCH BETTER CHANCES FOR PRECIPITATION AREAWIDE THU NIGHT AND HAVE STARTED TRENDING IN THAT DIRECTION...HOWEVER WITH RESERVATIONS ON COVERAGE AFTER DARK. FRI-TUE: GFS HAS BEEN A BIT MORE CONSISTENT THAN ECMWF DURING THIS PERIOD...BUT LOOKING AT MAXIMUM/MINIMUM TEMPERATURES FROM THE VARIOUS MODELS...OVERALL RANGE IS NOT PARTICULARLY HIGH. GIVEN THE UNCERTAINTY...THE CONSALL BLEND OUTPUT APPEARS TO BE REASONABLE VALUES THROUGHOUT THE PERIOD FOR MOST FIELDS/TIMES. THE MAIN EXCEPTION HAS BEEN THE PRECIPITATION...WHICH HAS BEEN MORE ERRATIC. NIXED LOW POPS ON SUN BASED ON CONSENSUS...BUT WONDER IF LOW POPS WERE STILL WARRANTED IN FAR SOUTHEAST KS AS UPPER LOW MOVES THROUGH DURING THE AFTERNOON. -HOWERTON AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MOIST SOUTH/SOUTHEAST BOUNDARY LAYER FLOW SHOULD ALLOW FOR MVFR TO IFR CIGS FOR KICT-KHUT AND ESPECIALLY KRSL THROUGH EARLY WEDNESDAY MORNING. THIS IS ALREADY EVIDENT IN LATEST SATELLITE IMAGERY...WITH LOW CLOUDS FORMING JUST NORTH OF KICT. TOOK A FIRST STAB AT THE CIGS IN THE 06Z TAF ISSUANCE...MIDNIGHT SHIFT MAY NEED TO AMEND AS CONDITIONS BECOME MORE APPARENT. OTHERWISE...AS MID/UPPER LIFT IN CONCERT WITH LOW/MID LEVEL MOISTURE TRANSPORT INCREASES...COULD SEE SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS DEVELOP ACROSS THE AREA WEDNESDAY MORNING. SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON/EVENING FOR MAINLY KRSL-KHUT-KICT...AS ACTIVITY FIRES ALONG A DRYLINE APPROACHING FROM THE WEST. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 59 78 52 / 40 20 10 20 HUTCHINSON 84 55 76 50 / 50 40 10 30 NEWTON 82 58 76 51 / 40 30 10 30 ELDORADO 83 61 77 54 / 40 30 10 20 WINFIELD-KWLD 83 60 78 54 / 40 20 10 20 RUSSELL 83 49 71 45 / 50 60 30 40 GREAT BEND 83 49 70 46 / 50 60 20 30 SALINA 83 57 77 50 / 50 40 20 40 MCPHERSON 83 56 76 49 / 50 30 20 30 COFFEYVILLE 83 66 80 57 / 30 40 30 30 CHANUTE 83 64 80 56 / 30 40 20 30 IOLA 84 63 79 55 / 30 40 20 30 PARSONS-KPPF 82 66 80 57 / 30 40 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 11, 11:08 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1108 AM CDT WED MAY 11 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121615- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1108 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE STORMS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY AFTERNOON...MAINLY WEST OF THE KANSAS TURNPIKE. QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. A DRYLINE OVER WESTERN KANSAS WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS COULD AFFECT AREAS GENERALLY ALONG AND WEST OF A RUSSELL TO KINGMAN TO ANTHONY LINE. THE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...HAIL TO 2 INCHES IN DIAMETER...AND POSSIBLY A TORNADO. STORM MOTION WILL BE NORTHEAST AT 35 MPH. THE CHANCE OF THUNDERSTORMS AND SEVERE WEATHER WILL DIMINISH LATE TONIGHT. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE TURNPIKE THIS AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE...WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS THURSDAY AND INTO FRIDAY OVER MUCH OF THE AREA. SOME OF THE STORMS IN THE SOUTHEAST COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND EVENING WEST OF A LINE FROM SALINA TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/HOWERTON
In the hours before
Special weather statement, May 11, 10:33 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1033 AM CDT WED MAY 11 2011 KSZ047-111600- BARTON- 1033 AM CDT WED MAY 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GREAT BEND...OR NEAR GREAT BEND...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Local storm report, May 11, 10:39 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 3 SW BLUFF CITY 37.04N 97.91W
05/11/2011 E1.00 INCH HARPER KS TRAINED SPOTTER
&&
LFWLocal storm report, May 11, 10:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HAIL 2 W HOISINGTON 38.52N 98.82W
05/11/2011 E0.75 INCH BARTON KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, May 11, 10:57 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1057 AM CDT WED MAY 11 2011 KSZ082-083-091-092-111645- HARPER-KINGMAN-SEDGWICK-SUMNER- 1057 AM CDT WED MAY 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER...KINGMAN...WESTERN SEDGWICK AND NORTHWEST SUMNER COUNTIES... AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 12 MILES EAST OF HARPER...AND MOVING NORTH AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Special weather statement, May 11, 10:59 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CDT WED MAY 11 2011 KSZ048-050-111630- ELLSWORTH-RICE- 1059 AM CDT WED MAY 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELLSWORTH AND NORTHWEST RICE COUNTIES... AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR 10 MILES WEST OF LYONS...AND MOVING NORTH AT 35 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, May 11, 11:23 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 AM CDT WED MAY 11 2011 KSZ032-033-048-111700- ELLSWORTH-LINCOLN-RUSSELL- 1123 AM CDT WED MAY 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES... AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF RUSSELL TO ELLSWORTH...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:44 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 46 min |
| May 11, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 38 min |
| May 11, 3:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 47 min |
| May 11, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 54 min |
| May 11, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 37 min |
| May 11, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 19 min |
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 25 min |
| May 11, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.